Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 24, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Dec 14, 2008, 4:03 AM CST for 16 counties in Texas. It took effect at Dec 14, 2008, 11:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2008, 4:03 AM CST (10:03 UTC)
- In effect from
- Dec 14, 2008, 11:00 AM CST
- Expired
- Dec 14, 2008, 4:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4215 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 141003 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 403 AM CST SUN DEC 14 2008 ...WINDY CONDITIONS EXPECTED TODAY... .A TIGHT SURFACE PRESSURE GRADIENT IS EXPECTED TO DEVELOP BY MIDDAY OVER THE AREA. THIS WILL PRODUCE SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS APPROACHING 50 MPH. TXZ021>024-027>030-033>036-039>042-142200- /O.NEW.KLUB.WI.Y.0024.081214T1700Z-081214T2200Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 403 AM CST SUN DEC 14 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 4 PM CST THIS AFTERNOON. SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED ACROSS THE AREA BEFORE DECREASING LATER THIS AFTERNOON. THE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITIES. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KW
1 follow-up statement
000 WWUS74 KLUB 141804 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1204 PM CST SUN DEC 14 2008 ...WINDY CONDITIONS EXPECTED TODAY... .A TIGHT SURFACE PRESSURE GRADIENT HAS DEVELOPED ACROSS THE AREA AHEAD OF A COLD FRONT MOVING IN FROM THE TEXAS PANHANDLE. THIS WILL CONTINUE TO PRODUCE SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS ABOVE 55 MPH. TXZ027-033>035-039-040-142200- /O.UPG.KLUB.WI.Y.0024.000000T0000Z-081214T2200Z/ /O.NEW.KLUB.HW.W.0006.081214T1804Z-081214T2200Z/ BAILEY-COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY- INCLUDING THE CITIES OF...MULESHOE...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD 1204 PM CST SUN DEC 14 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. SUSTAINED SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH CAN BE EXPECTED ACROSS THE AREA BEFORE DECREASING LATER THIS AFTERNOON. THE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITIES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ TXZ021>024-028>030-036-041-042-142200- /O.CON.KLUB.WI.Y.0024.000000T0000Z-081214T2200Z/ PARMER-CASTRO-SWISHER-BRISCOE-LAMB-HALE-FLOYD-CROSBY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...LITTLEFIELD...OLTON...PLAINVIEW... FLOYDADA...LOCKNEY...CROSBYTON...RALLS...TAHOKA...ODONNELL... POST 1204 PM CST SUN DEC 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED ACROSS THE AREA BEFORE DECREASING LATER THIS AFTERNOON. THE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITIES. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Dec 14, 4:02 AM CST, 1 minute earlier.
Area forecast discussion, Dec 14, 4:02 AM CST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 402 AM CST SUN DEC 14 2008 .SHORT TERM... MAIN FORECAST CONCERNS FOR TODAY WILL BE WIND SPEEDS AND FRONTAL TIMING. SOUTH PLAINS FORECAST SHAPING UP TO BE A CHALLENGING ONE AS THE BATTLE WAGES ON AGAINST STRONG JET ENERGY ROUNDING THE BASE OF A VIGOROUS UPPER TROUGH TO THE WEST AND A SURGING ARCTIC COLD FRONT OVER THE CENTRAL PLAINS. THE ARCTIC COLD FRONT HAD ALREADY PLUNGED THROUGH NORTHWEST KANSAS AT 2 AM WITH 3HR PRESSURE RISES OF 7 TO 9MB. AT THE SAME TIME...SATELLITE IMAGERY OVER NEW MEXICO SHOWING WAVELIKE CLOUD FEATURES OVER THE MOUNTAINOUS TERRAIN INDICATIVE TO VERY STRONG MID AND UPPER LEVEL FLOW. THE MAIN QUESTION TODAY IS CAN THE FRONT UNDERCUT THE STRONG FLOW OR DOES THE FRONT SLOW DOWN? GUIDANCE MEMBERS ALL KEEPING A SLOWER FRONTAL PASSAGE ALONG WITH A HIGH PROBABILITY OF ADVISORY LEVEL WINDS TODAY. AS FAR AS PARAMETERS GO...RESULTS OF LOCAL WIND STUDY ONCE AGAIN SHOW SUFFICIENT 700MB GRADIENT WITH NAM-WRF PROGGED FLOW OF 50-75KTS. MIXING POTENTIAL IS BETTER THAN YESTERDAY BUT STILL NOT TEXTBOOK OF HIGH WIND EVENTS HERE...HOWEVER...MIXING TO EVEN 700MB WOULD TAP STRONG WINDS. SURFACE GRADIENT INITIALLY IS ADEQUATE BUT COULD DECREASE A BIT TOWARD AFTERNOON AS THE FRONT SAGS SOUTH. STATIC STABILITY STILL A BIT HIGH BUT LOWER THAN YESTERDAY. ARCTIC FRONTS CAN BE TRICKY TO FORECAST AS MODELS HAVE A KNOWN BIAS TO DELAY FROPA. IN THIS CASE...THERE IS REASON TO BELIEVE THE FRONT COULD SLOW DOWN AS IT APPROACHES THE PANHANDLES THIS AFTERNOON...IN AREA OF STRONG WEST-SOUTHWEST FLOW ALOFT. THIS SOLUTION BODES WELL FOR ANOTHER UNSEASONABLY MILD MID DECEMBER DAY WITH A FEW READINGS EVEN APPROACHING THE LOWER AND MIDDLE 70S OVER SOUTHERN SECTIONS. WILL SWAY TOWARD THE MET GUIDANCE FOR WINDS AS IT PERFORMED WELL WITH YESTERDAYS EVENT. WILL BE ISSUING A WIND ADVISORY FOR THE CAPROCK FROM 17-22Z. SPED FRONTAL TIMING UP SLIGHTLY FROM PREVIOUS FORECAST WITH PASSAGE INTO NORTHERN COUNTIES AROUND 21Z AND THROUGH THE REMAINDER OF THE FORECAST AREA BY 00Z. THIS WILL SEND THE MILD TEMPERATURES IN A DOWNWARD SPIRAL TONIGHT. CLOUD COVER WILL ALSO INCREASE AND THERE COULD BE A FEW SPRINKLES OR FLURRIES BEHIND THE FRONT THIS EVENING. HAVE INCREASED POPS BUT STILL LEFT THEM BELOW MENTIONABLE LEVELS ATTM. DRIER LOW LEVELS MAY INHIBIT MUCH FROM REACHING THE GROUND. FURTHER EVALUATION BY THE DAY SHIFT NEEDED. COLD OVERNIGHT LOWS EXPECTED WITH READINGS IN THE TEENS NORTHERN SECTIONS AND 20S ELSEWHERE. KW && .LONG TERM... ARCTIC AIR MASS TO BE IN PLACE ACROSS THE AREA MONDAY. QUESTION REMAINS HOW MUCH STRATUS WILL DEVELOP IN THE POST-FRONTAL ENVIRONMENT. MODELS SUGGEST NOT MUCH...BUT WITH DECENT AMOUNT OF MID/HIGH CLOUD COVER DO NOT SEE TEMPS MOVING MUCH OFF MORNING LOWS. HAVE SEVERELY UNDERCUT GUIDANCE NUMBERS AS A RESULT. MODELS CONTINUE TO BE CONSISTENT IN LIFTING A WARM FRONT NWD ACROSS AT LEAST THE SWRN HALF OF THE FCST AREA TUESDAY. WRF-NAM AND ECMWF APPEAR TO HAVE BEST HANDLE ON THIS. STILL SOME LINGERING UNCERTAINTY ABOUT WHETHER THIS WILL OCCUR AND CONTINUE TO THINK HOW MUCH STRATUS IS PRESENT WILL HAVE A GREAT BEARING ON HOW THIS PLAYS OUT. IF STRATUS IS NOT PRESENT THINK THAT WARM FRONT WILL WILL NOT HAVE TOO MUCH TROUBLE MIXING NWD. IF THERE IS STRATUS ALL BETS ARE OFF AND FCST HIGHS WILL BE TOO WARM. PREVIOUS FCST LOOKS GOOD WITH JUST A TOUCH OF ADJUSTMENT. WEDNESDAY CONTINUES TO BE TRICKY WITH MODELS DIFFERING ON HOW CLOSE ARCTIC AIR MASS WILL REMAIN. GFS SEEMS WAY TOO AGRESSIVE IN LIFTING THE WARM FRONT NWD TOWARD THE KS/OK STATE LINE. AGAIN THINK THAT WRF-NAM AND ECMWF ARE SUPERIOR WITH THIS SHALLOW AIR MASS. THUS COULD SEE COLD AIR BACKDOOR INTO THE NERN ZONES DURING LATE TUESDAY NIGHT OR EARLY WEDNESDAY. WOULD EXPECT TO SEE A PRETTY STRONG TEMP GRADIENT AS A RESULT. THURSDAY AND FRIDAY SHOULD SEE PRETTY UNIFORM SEASONAL TEMPS AS MODIFIED ARCTIC AIR MASS GETS SHUNTED EWD WITH SHEARED UPPER TROUGH SHIFTING EWD ACROSS THE PLAINS STATES. HOWEVER...BOTH GFS AND ECMWF ARE BRINGING ANOTHER SHOT OF ARCTIC AIR SWD INTO THE FCST AREA FOR SATURDAY. HAVE SIGNIFICANTLY LOWERED SATURDAY MAX TEMPS TO HANDLE THIS POSSIBLITY. POPS LOOK SMALL THROUGH THE PERIOD. LAYER BELOW ANY MID LEVEL DECK LIKELY TO REMAIN VERY DRY AND SOURCES OF LIFT LIKELY TO BE FAIRLY MODEST. SOME PERIODS OF MID LEVEL WARM ADVECTION AND JET STREAK DIVERGENCE DO NOT AT THIS POINT APPEAR TO BE STRONG OR DEEP ENOUGH TO WARRANT MENTIONABLE POPS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 60 19 29 21 53 / 0 10 10 10 10 TULIA 62 16 29 16 40 / 0 10 0 10 10 PLAINVIEW 65 18 29 17 44 / 0 10 0 10 10 LEVELLAND 67 24 32 21 53 / 0 10 0 10 10 LUBBOCK 68 24 31 19 46 / 0 10 0 10 10 DENVER CITY 69 27 33 22 58 / 0 10 0 10 10 BROWNFIELD 70 27 32 20 53 / 0 10 0 10 10 CHILDRESS 69 19 25 16 35 / 0 10 0 0 10 SPUR 71 24 30 17 42 / 0 10 0 0 10 ASPERMONT 73 24 28 19 42 / 0 10 0 0 10 && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM THIS MORNING TO 4 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>036-039>042. && 17/07
Hazardous weather outlook, Dec 13, 6:01 AM CST, 22 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 601 AM CST SAT DEC 13 2008 TXZ021>044-141215- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 601 AM CST SAT DEC 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GUSTY SOUTHWEST WINDS ARE EXPECTED TO DEVELOP ACROSS THE AREA SUNDAY WITH SUSTAINED SPEEDS OF 25 TO 35 MPH LIKELY FOR MOST OF THE AREA. A WIND ADVISORY MAY BE NEED TO BE ISSUED LATER TODAY OR EARLY SUNDAY MORNING. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH FRIDAY.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 12:04 PM CST | High Wind Warning | LUB | Bailey, Cochran, Hockley, Lubbock, Terry, Yoakum | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.